I know people have reported being itchy post surgery but does anyone else out there find they are very itchy before surgery?
This last few months, as my gallbladder has got worse, I have had an incredibly itchy abdomen. I haven't changed any soap powder or anything it has just arrived of its own accord. it gets worse when I get hot and sticky (which is often with this damned condition). The texture of my skin is sort of rough and covered in small bumps (maybe 2-3 mm across). It was on my upper abdo but has now moved to my spare tyre.
The itching is so intense I can't help but scratch and often wake up scratching. I'm making myself red raw!
Itching is common when bile builds up in the blood. This might be at a low level or it might be sufficient to cause visible yellowing of the skin or eyes.
The symptoms from this type of itching can sometimes be helped by antihistamines or by creams containing steroids or cortisone. You should consult your doctor before trying this because they are not safe in some cases. There are also drugs which will help to remove bile from the bloodstream which will reduce the symptoms.
It may also be something completely different. I don't know what the bumps would be. Maybe you're developing a different sort of skin condition like eczema.
I was just diagnosed with gallstones and I will say I have some serious itching and that is my most consistent symptom. I have a number of the other symptoms that are typical for gallstones/bile duct issues (pain in certain areas, serious bloating, other digestive issues), but the itching has been the most disruptive by far. Benedryl is the only thing that helps me with these symptoms, but needless to see that has a negative impact on productivity when you have to take it during the day. At this point I have no choice...it happens on a daily basis, and anything that opens my pores (showers, working out, warm places in general) makes it much worse.
I am scheduled to get my gall bladder removed, so I'm interested to see how my body reacts once the irritants are gone from my body. I will definitely ask my doctors about the medications that get rid of/neutralize the bile in the blood.